MAUDE Adverse Event Report: K2M, INC. SCREW, SELF STARTING; SIZE Ø5.0X48 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SCREW, SELF STARTING; SIZE Ø5.0X48 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 4501-15048
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tulip of a cayman self starting screw broke off intra-operatively during final tightening.The screw was removed, there was no reported surgical delay.
 
Additional Manufacturer Narrative
Device was discarded.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device associated with this record was not returned.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.It was reported that the head of a cayman self starting screw broke off intra-operatively during final tightening.The screw was removed, there was no reported surgical delay.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be established with the information available.Potential causes include: torque limiting handle not used during final tightening, excess force applied to torque the screw, etc.
 
Event or Problem Description

Brand Name
SCREW, SELF STARTING; SIZE Ø5.0X48 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13654554
Report Number3004774118-2022-00076
Device Sequence Number2481134
Product Code KWQ
UDI-Device Identifier10888857093270
UDI-Public10888857093270
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4501-15048
Device Catalogue Number4501-15048
Device Lot NumberNUYO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown